Alert archive / Kentucky / Tornado Warnings in 2025

Tornado Warning 25, NWS Jackson, KY

May 16, 2025Pulaski County, Kentucky

NWS Jackson, KY issued this tornado warning at May 16, 2025, 10:57 PM EDT for Pulaski County, Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2025, 10:57 PM EDT (02:57 UTC)
Expired
May 16, 2025, 11:29 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

County Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 123 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 10:57 PM EDTTORNADOSomerset, KYTrained Spotter reported tornado in Somerset.
May 16, 11:00 PM EDTHAIL 1.253 W Somerset, KYReport of half dollar size hail near mile marker 2 on KY Route 914.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 7:17 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2481 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
4.8
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted.

575 
WFUS53 KJKL 170257
TORJKL
KYC199-170345-
/O.NEW.KJKL.TO.W.0025.250517T0257Z-250517T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
1057 PM EDT Fri May 16 2025

The National Weather Service in JACKSON KY has issued a

* Tornado Warning for...
  Central Pulaski County in south central Kentucky...

* Until 1145 PM EDT.

* At 1057 PM EDT, a confirmed tornado was located over Somerset
  Pulaski Airport, or over Somerset, moving east at 45 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Somerset around 1100 PM EDT.
  Grade around 1105 PM EDT.
  Dykes around 1110 PM EDT.
  Mount Victory around 1115 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3714 8477 3720 8436 3699 8434 3697 8434
      3696 8436 3699 8477
TIME...MOT...LOC 0257Z 264DEG 40KT 3706 8465 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

VORST
1 follow-up statement
117 
WWUS53 KJKL 170329 RRA
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
1129 PM EDT Fri May 16 2025

KYC199-170339-
/O.CAN.KJKL.TO.W.0025.000000T0000Z-250517T0345Z/
Pulaski KY-
1129 PM EDT Fri May 16 2025

...THE TORNADO WARNING FOR CENTRAL PULASKI COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM EDT for south central
Kentucky.

&&

LAT...LON 3714 8477 3720 8436 3699 8434 3697 8434
      3696 8436 3699 8477
TIME...MOT...LOC 0327Z 264DEG 40KT 3710 8421 

$$

VORST

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 16, 8:17 PM EDT, 2 hours 40 minutes earlier. Its key messages:

  • There is an enhanced to moderate risk of organized severe thunderstorms with significant severe weather possible this evening into tonight.
  • After a break in rain chances on Saturday and Saturday night, shower/storm chances return at times through the middle of next week, especially during the afternoon and evening hours.
  • Temperatures will be nearer to normal from Saturday through Tuesday, then are forecast to be below normal for Wednesday to Friday.
Area forecast discussion, May 16, 8:17 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
817 PM EDT Fri May 16 2025

.KEY MESSAGES...

- There is an enhanced to moderate risk of organized severe
  thunderstorms with significant severe weather possible this
  evening into tonight.

- After a break in rain chances on Saturday and Saturday night,
  shower/storm chances return at times through the middle of next
  week, especially during the afternoon and evening hours.

- Temperatures will be nearer to normal from Saturday through
  Tuesday, then are forecast to be below normal for Wednesday to
  Friday.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 550 PM EDT FRI MAY 16 2025

Following the initial morning to early afternoon convection, a
couple of storms/attempts at redevelopment that have moved across
parts of southcentral KY have produced lightning and have not been
as robust. Recently MLCAPE is analyzed at 1000 to 1500 J/kg in the
northeastern and eastern counties where clouds and heating
following earlier activity began the latest. Meanwhile, MLCAPE is
analyzed in the 2000 to 2500 J/kg range while MUCAPE ranges from
1000 J/kg east to 2500 to 3000 J/kg in Wayne County where heating
has been the most substantial and dewpoints are the highest. Shear
remains substantial generally in the 55 to 65KT range for
effective shear. Additional activity has developed upstream and
should evolve into the anticipated linear convection/QLCS later
this evening into the overnight.

Currently there is a lull in the activity other than the storm in
the western portion of the area. As the line approaches, an
increase in activity ahead of it seems probable over the next
couple or hours. RAP/SPC Mesoanalysis has the MLCAPE climbing to
roughly 2000 to 2500 J/kg with MUCAPE possibly increasing toward
3000 J/kg ahead of the linear convection over the next couple of
hours with effective shear in the 50 to 70KT range. Mid level
lapse rates are progged to increase as the evening progresses to
7 C/km or more over the next with low level lapse rates not as
steep. However, the main line should be well organized with a
strengthen cold pool while the steepening mid level lapse rates
indicate an increase in large hail potential in addition to a wind
threat. Any discrete cells that form ahead of linear convection
will pose a risk of all hazards, especially if they move along any
boundaries or differential heating boundaries in which case the
tornado potential would increase. Otherwise, with the anticipated
QLCS convection, a threat of wind gusts possibly to significant
levels (74+ mph) along with large hail and spin up tornadoes are
possible. The line should arrive over the next 3 to 5 hours from
the west with the convective complex crossing eastern KY into the
first half of the overnight hours.

The SPC Moderate risk in place for more western locations and
enhanced risk for the remainder of eastern KY remains valid given
the expected increasing parameter space and CAM and upstream
trends. Additional Watches are probable as the evening progresses.

In addition to the severe thunderstorm threat, if additional lead
cells move over locations that were hit with heavy rain earlier in
the day (between I-64 and the Cumberland Pkwy to Hal Rogers Pkwy
and KY 80 corridors into Pike County). Also if additional lead
cells produce heavy rain and are immediately followed by the
QLCS/MCS/linear convective rain high water or flash flooding would
also be possible.

The axis of upper level ridging and height rises follow from
Saturday and into Saturday night as the actual cold front moves
through, with drier air filtering into the area. This will result
in much quieter weather for Saturday and Saturday night. A
decreasing gradient following rain from earlier today and tonight
should set the stage for valley fog on Saturday night, especially
for valley locations near and south of the Mountain Parkway.

.LONG TERM...(Sunday through Friday)
Issued at 500 PM EDT FRI MAY 16 2025

The period is expected to begin with the axis of upper level troughing
from eastern Canada into the Northeast to near the eastern
seaboard and the axis of upper level ridging from the Gulf into
portions of the Central Conus/Plains to MT and into Saskatchewan.
A shortwave trough or two is expected to be moving from the mid MS
and Lower OH to TN Valley areas toward the Southeast/Southern
Appalachians. Meanwhile at the same time, the axis of an upper
level trough is expected to extend from BC into the Great
Basin to Southwestern Conus. At the surface, the boundary that
will have crossed the area during the short term period will have
stalled from the Carolinas to the TN Valley to Ozark vicinity to
southeastern CO/OK panhandle vicinity to low pressure ahead of the
trough moving through parts of the western Conus. Along the
western part of that boundary a sfc low should be developing in
the lee of the Rockies as the period beings. Locally, the southern
end of a ridge of high pressure over Canada and into eastern KY.

Sunday, the initial shortwave trough should pass through the TN
Valley and parts of the OH Valley to the Southern Appalachians and
dampen and likely interact with the stalled boundary to the south
of eastern KY. Some showers or storms could affect more southern
locations in closer proximity of this boundary as the shortwave
passes. Otherwise, some height rises occur behind this shortwave
with the axis of upper ridging working towards the OH Valley and
then shifting east of eastern KY by Monday night. However, a
couple of shortwaves could cross the OH Valley and eastern KY from
later Sunday into Monday night and by the time ridge axis shifts
east, organizing low pressure tracking through the Central Conus
should send the boundary initially stalled south of eastern KY
into the region. Despite ridging possibly leading to times of
capping or some suppression of the coverage of convection, the
passing shortwaves and then the warm front approaching will lead
to chances for showers and thunderstorms at times as early as
later Sunday night and into Monday night. These chances could peak
diurnally on Monday and as the warm front potentially nears late
Monday night.

With the ridge axis having moved east  troughing initially over
the western Conus that will have moved into the Plains and then
the Central Conus should approach the MS Valley and eastern Conus
by midweek. Some height falls should occur by late Monday night or
Tuesday and continue into midweek. This will be preceded by sfc
low pressure tracking from the Central Conus to the OH Valley
through Tuesday night and Wednesday and then to the eastern
seaboard through Thursday night and then off the east coast
Friday. Uncertainty remains with the timing of the upper level
troughing into and across the eastern Conus from midweek into
the second half of next week and details and evolution of that
trough. Following the warm front lifting across the area by
midweek, a cold front should cross the area at midweek as well.
Some strong storms cannot be ruled out as the low pressure system
tracks across the OH Valley and eastern KY by later Tuesday into
Wednesday, especially if any destabilization can occur ahead of
the mid week cold front. Following recent rainfall, if additional
heavy rain were to occur during the first half to middle of next
week, that could become the bigger concern as highlighted by most
recent WPC Day 4 and Day 5 EROs.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
ISSUED AT 816 PM EDT FRI MAY 16 2025

Conditions were primarily VFR at the start of the period, with the
exception of some occasional very isolated showers possibly
bringing sub-VFR conditions. Severe thunderstorms were occurring
to the west in central KY, and will move/develop eastward this
evening. The area of thunderstorms is forecast to shift
southeast through the JKL forecast area between about 01Z and 07Z
(while the individual severe storms move generally eastward). The
storms will bring localized IFR or worse conditions. They will
also have the potential to produce high winds, large hail, and
isolated tornadoes. Rapid clearing is forecast behind the area of
thunderstorms around dawn. Winds will increase out of the west
southwest during the day Saturday, with gusts around 30 kts.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 4 AM EDT Saturday for KYZ058>060-068-069-079-
080-083>088-104-106>120.

&&

SHORT TERM...JP
LONG TERM...JP
AVIATION...HAL
Hazardous weather outlook, May 16, 7:31 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
731 PM EDT Fri May 16 2025

KYZ058>060-068-069-079-080-083>088-104-106>120-172345-
Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne-
McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-
Martin-Pike-
731 PM EDT Fri May 16 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY...
...TORNADO WATCH 269 IN EFFECT UNTIL 3 AM EDT SATURDAY...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...This evening and tonight.

Thunderstorms are expected to affect the area at times into tonight,
with scattered to numerous severe thunderstorms expected. The most
widespread severe weather risk is this evening into the overnight.
Damaging winds and large hail are the primary concerns, but tornadoes
are also possible. Excessive rainfall could also result in instances
of high water or flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are also possible at times from Sunday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of hail, strong or
damaging winds, and flooding that occurs through tonight.

KYZ044-050>052-172345-
Fleming-Montgomery-Bath-Rowan-
731 PM EDT Fri May 16 2025

...TORNADO WATCH 269 IN EFFECT UNTIL 3 AM EDT SATURDAY...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...This evening and tonight.

Thunderstorms are expected to affect the area at times into tonight,
with scattered to numerous severe thunderstorms expected. The most
widespread severe weather risk is late this evening into the
overnight. Damaging winds and large hail are the primary concerns,
but tornadoes are also possible. Excessive rainfall could also result
in instances of high water or flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are also possible at times from Monday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of hail, strong or
damaging winds, and flooding that occurs through tonight.

JP

In the hours before

Local storm report, May 16, 6:34 PM EDT, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
634 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Hail             1 WSW Atkinstown        37.37N 83.99W
05/16/2025  E2.00 Inch       Jackson            KY   Public

            Hail up to approximately egg size was
            reported along KY-290 between Annville and
            McKee. Event time estimated from radar.

&&
Local storm report, May 16, 8:19 PM EDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
819 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     Tstm Wnd Dmg     1 W Brock               37.11N 84.02W
05/16/2025                   Laurel             KY   Public

            Trees were reported to have been blown down
            near Bush Elementary School along KY 80 in
            eastern Laurel County with a picture relayed
            by a Ham radio operator. The event time is
            radar estimated.

&&

JP
Local storm report, May 16, 8:40 PM EDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
840 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     Tstm Wnd Dmg     Whick                   37.42N 83.38W
05/16/2025                   Breathitt          KY   Public

            In or near Whick along KY 1110 trees and
            powerlines were reported to have been blown
            down. The event time is radar estimated.

&&

JP
Special weather statement, May 16, 9:02 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service JACKSON KY
902 PM EDT Fri May 16 2025

KYZ044-050>052-170130-
Rowan KY-Montgomery KY-Bath KY-Fleming KY-
902 PM EDT Fri May 16 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MONTGOMERY...BATH...
CENTRAL FLEMING AND WEST CENTRAL ROWAN COUNTIES THROUGH 930 PM EDT...

At 901 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grassy Lick, or 8 miles west of Mount Sterling, moving northeast at
55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mount Sterling, Owingsville, Marshall, Camargo, Sharpsburg, Salt
Lick, Fairview, Ramey, Pecks Ridge, Wyoming, Peasticks, Flat Creek,
Odessa, Bourbon Furnace, Pebble, Prewitt, Crooks, Bethel, Oakley, and
Ewington.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
105 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM EDT for east central
Kentucky.

&&

LAT...LON 3846 8387 3846 8384 3812 8351 3798 8399
      3812 8408 3817 8399 3832 8384 3834 8384
      3834 8386 3836 8388 3835 8390 3837 8390
      3836 8392 3842 8395 3845 8398 3849 8393
TIME...MOT...LOC 0101Z 236DEG 49KT 3807 8411

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

VORST
Special weather statement, May 16, 9:24 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
924 PM EDT Fri May 16 2025

KYZ051-052-060-104-106-170200-
Rowan KY-Elliott KY-Menifee KY-Morgan KY-Bath KY-
924 PM EDT Fri May 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BATH...NORTHWESTERN
MORGAN...NORTHERN MENIFEE...ROWAN AND NORTHERN ELLIOTT COUNTIES
THROUGH 1000 PM EDT...

At 924 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sudith, or near Frenchburg, moving northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Morehead, Frenchburg, Salt Lick, Wagner, Blairs Mills, Fannin Valley,
Cornwell, Elliottville, Rothwell, Olympia Springs, Yale, Christy,
Bangor, Cogswell, Ratlitt, Zilpo, Lytten, Pelfrey, Hamm, and Crix.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
136 and 140, and near mile marker 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 300 AM EDT for southeastern
and east central Kentucky.

&&

LAT...LON 3821 8330 3821 8329 3819 8326 3820 8323
      3824 8322 3827 8317 3823 8312 3823 8309
      3818 8305 3820 8304 3821 8301 3817 8297
      3794 8371 3803 8379 3829 8333
TIME...MOT...LOC 0124Z 241DEG 51KT 3804 8364

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

VORST
Special weather statement, May 16, 9:44 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service JACKSON KY
944 PM EDT Fri May 16 2025

KYZ058-059-069-108-111-112-114-170215-
Jackson KY-Lee KY-Breathitt KY-Estill KY-Owsley KY-Powell KY-
Wolfe KY-
944 PM EDT Fri May 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN POWELL...NORTHERN
OWSLEY...SOUTHEASTERN ESTILL...NORTHERN JACKSON...WEST CENTRAL
BREATHITT...LEE AND SOUTHWESTERN WOLFE COUNTIES THROUGH 1015 PM
EDT...

At 944 PM EDT, Doppler radar was tracking a strong thunderstorm over
Foxtown, or near McKee, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beattyville, McKee, Booneville, Fincastle, Pilot, Travellers Rest,
White Ash, Leeco, Fillmore, Earnestville, Pine Ridge, Patsey, Ida
May, Delvinta, Alumbaugh, Evelyn, Tallega, Levi, Whisman, and See.

THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 32
and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM EDT for southeastern
and east central Kentucky.

&&

LAT...LON 3752 8345 3739 8405 3754 8413 3784 8366
      3783 8365
TIME...MOT...LOC 0144Z 243DEG 50KT 3749 8399

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

VORST

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 9:02 PM EDTSpecial Weather StatementJKLBath, Montgomery28 min
May 16, 9:24 PM EDTSpecial Weather StatementJKLRowan36 min
May 16, 9:36 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan24 min
May 16, 9:41 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan, Rowan34 min
May 16, 9:44 PM EDTSpecial Weather StatementJKLJackson, Lee31 min
May 16, 9:54 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Montgomery, Rowan4 hr
May 16, 9:56 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan49 min
May 16, 10:00 PM EDTTornado WarningJKLBath, Fleming, Montgomery, Rowan30 min
May 16, 10:03 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Menifee, Powell, Rockcastle and 1 more27 min
May 16, 10:11 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Owsley, Powell and 2 more3 hr
May 16, 10:19 PM EDTRiver Flood AdvisoryJKLLee11 hr
May 16, 10:19 PM EDTRiver Flood AdvisoryJKLEstill11 hr
May 16, 10:25 PM EDTSevere Thunderstorm Warning Considerable damage threatJKLBreathitt, Estill, Lee, Magoffin, Menifee, Morgan and 2 more35 min
May 16, 10:26 PM EDTTornado WarningJKLElliott, Rowan34 min
May 16, 10:29 PM EDTTornado WarningJKLPulaski, Wayne46 min
May 16, 10:33 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Owsley, Rockcastle27 min
May 16, 10:54 PM EDTSevere Thunderstorm WarningJKLBreathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more36 min
May 16, 10:55 PM EDTTornado WarningJKLElliott20 min
May 16, 11:04 PM EDTSpecial Weather StatementJKLBreathitt, Knott41 min
May 16, 11:07 PM EDTTornado Warning Tornado observedConsiderable damage threatJKLKnox, Laurel, Pulaski, Rockcastle53 min
May 16, 11:16 PM EDTFlash Flood WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 2 more5 hr
May 16, 11:18 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike42 min
May 16, 11:21 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Johnson, Magoffin, Martin, Menifee and 5 more4 hr
May 16, 11:23 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more4 hr
May 16, 11:25 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 2 more50 min
May 16, 11:35 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more40 min
May 16, 11:38 PM EDTFlash Flood WarningJKLBreathitt, Clay, Floyd, Knott, Lee, Leslie and 5 more5 hr
May 16, 11:38 PM EDTSpecial Weather StatementJKLClay, Knott, Leslie, Perry52 min
May 16, 11:42 PM EDTTornado Warning Tornado observedConsiderable damage threatJKLClay, Knox, Laurel, Leslie, Owsley48 min
May 16, 11:48 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle27 min
May 17, 12:07 AM EDTTornado WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle53 min
May 17, 12:09 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Lee, Owsley, Powell and 2 more27 min
May 17, 12:17 AM EDTTornado Warning Tornado observedConsiderable damage threatJKLClay, Knott, Leslie, Letcher, Perry43 min
May 17, 12:19 AM EDTSevere Thunderstorm Warning Considerable damage threatJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley41 min
May 17, 12:25 AM EDTSpecial Weather StatementJKLBreathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more50 min
May 17, 12:25 AM EDTTornado WarningJKLMcCreary, Pulaski, Wayne12 min
May 17, 12:42 AM EDTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Martin33 min
May 17, 12:47 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike28 min
May 17, 12:52 AM EDTSevere Thunderstorm WarningJKLKnott, Leslie, Letcher, Perry23 min
May 17, 12:54 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Leslie, Owsley, Perry36 min
May 17, 12:57 AM EDTSpecial Weather StatementJKLBell, Clay, Knox, Laurel, Leslie, McCreary and 1 more48 min
May 17, 1:08 AM EDTSpecial Weather StatementJKLFloyd, Pike52 min
May 17, 1:10 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more3 hr
May 17, 1:12 AM EDTSpecial Weather StatementJKLHarlan, Knott, Leslie, Letcher, Perry48 min
May 17, 1:22 AM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Pike23 min
May 17, 1:53 AM EDTSpecial Weather StatementJKLHarlan22 min
May 17, 4:02 AM EDTAreal Flood WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 2 more14 hr
May 17, 4:22 AM EDTAreal Flood WarningJKLBreathitt, Clay, Floyd, Knott, Lee, Leslie and 5 more13 hr
May 17, 8:23 AM EDTRiver Flood AdvisoryJKLClay14 hr
May 17, 9:12 AM EDTRiver Flood WarningJKLEstill38 hr
May 17, 9:14 AM EDTRiver Flood WarningJKLLee24 hr
May 17, 9:29 AM EDTRiver Flood WarningJKLOwsley13 hr
May 17, 1:43 PM EDTRiver Flood AdvisoryJKLFloyd20 hr
May 17, 5:43 PM EDTAreal Flood AdvisoryJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 2 more6 hr
May 17, 5:47 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Lee, Leslie and 5 more6 hr
May 17, 7:35 PM EDTRiver Flood AdvisoryJKLMagoffin14 hr

Nearby

Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.